MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+21.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr report is being submitted to fda for like products reporting.Once the investigation is completed, a follow-up report will be submitted to fda, which will include the manufacturer's codes for: method; results; and, conclusion.
 
Event or Problem Description
Realized there was a chip in the lens and cut it out of patients eye and put another in.New lens had to be implanted but without harming the patient.Patient impact: only lengthening of procedure.Patient outcome: no impact.
 
Additional Manufacturer Narrative
This follow-up report #1 is being filed for like products reporting - to submit corrected and additional information not available/included in the initial report.Section g7: type of report - indicated "follow-up #1".Section h2: type of follow-up - indicated "correction" and "additional information".Section h3: device evaluated - corrected to "yes".Section h6: event problem and evaluations codes: added codes for: method; results; and conclusion.Section h10: additional information: device evaluation and risk analysis results.The device was returned to the manufacturer.The product complaint investigation was conducted, and the results are noted below: the lens was cracked on the optic and one of the haptics was broken at the optic edge and ejected out from the injector tip.The slider and the rod could advance fully.Trace of lubricant was found inside the cartridge tip.No abnormalities were found in the production and inspection records of the product.Exact root cause could not be determined.From our investigation, we believe this issue is not product related.Risk analysis conducted on the product line and failure codes, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.
 
Event or Problem Description

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7985670
Report Number3006723646-2018-00024
Device Sequence Number221853
Product Code HQL
UDI-Device Identifier04547480450315
UDI-Public04547480450315
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberISERT 251 (+21.00 D)
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1